Cops investigating mysterious drug that killed 4, injured dozens


Police in Georgia are hunting for the people behind a counterfeit street drug that sparked a series of overdoses over the course of only a few days.


Four people have died and at least six more people were hospitalized on Wednesday. Some 30 people have sought emergency medical assistance, with several of them being placed on ventilators, according to AJC.com.


Authorities believe the overdose victims ingested a yellow pill they believed to be Percocet. The Georgia Bureau of Investigations have received samples of the counterfeit drugs and expect an analysis to be complete in the next 24 hours.


The Bibb County Sheriff’s Office on Wednesday released pictures of the drug in question, which was designed to look like the real thing. The yellow pills have the word “PERCOCET” in all capital letters on one side and the numbers “10/35” on the other.

4 busted in Long Island for selling heroin that led to overdose


“On the counterfeit pill the word PERCOCET is not stamped as deep as the manufacturer typically does on their pills,” the sheriff’s office said in a press release, noting the word also appears on a slant.


Overdoses were reported in the cities of Macon, Warner Robbin and Albany as well as in Centerville and Perry — though officials have warned the pills may still be being sold in other areas of the state.


The Department of Public Health said in statement that emergency responders administered “massive doses” of naloxone in an effort to revive victims affected by the street drug.


Christopher Hendry, chief medical officer of Navicent Health Medical Center in Macon, said during a press conference that the central Georgia area has never seen such a large number of overdoses in such a short period of time.

Four dead, dozens hospitalized in string of overdoses in Georgia


He said the symptoms appear fairly quickly and include varying stages of limited consciousness, trouble breathing and even respiratory failure.


Officials described the drug as “extremely potent” and warned those who have ingested it to call 911 immediately.


Bibb County Sheriff David Davis said Tuesday his officers were following a series of leads and requested the public’s support in drumming up new information. He added those with drug problems and addictions wouldn’t face repercussions if they come forward with any details regarding the still-unidentified drug.


Anyone who comes in contact with the pill or something similar is asked to call Bibb County Sheriff’s Office at 478-751-7500 or Macon Regional Crimestoppers at 1-877-682-7463.

Tags:
opioid nation
drug overdoses
georgia

Send a Letter to the Editor

Join the Conversation:
facebook
Tweet

Source link